Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 90, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 27, 2011, 6:07 PM CDT for Hockley County, Lamb County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2011, 6:07 PM CDT (23:07 UTC)
- Expired
- Sep 27, 2011, 6:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Hockley County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 47 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259 WUUS54 KLUB 272307 SVRLUB TXC219-279-272330- /O.NEW.KLUB.SV.W.0090.110927T2307Z-110927T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 607 PM CDT TUE SEP 27 2011 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HOCKLEY COUNTY IN NORTHWEST TEXAS. SOUTHERN LAMB COUNTY IN NORTHWEST TEXAS. * UNTIL 630 PM CDT * AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITHARRAL...OR 13 MILES SOUTHEAST OF LITTLEFIELD...AND MOVING SOUTHWEST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE WHITHARRAL AND LEVELLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. && LAT...LON 3355 10243 3386 10250 3392 10218 3362 10208 TIME...MOT...LOC 2307Z 057DEG 4KT 3375 10224 $$ 24
1 follow-up statement
528 WWUS54 KLUB 272325 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 625 PM CDT TUE SEP 27 2011 TXC219-279-272330- /O.CON.KLUB.SV.W.0090.000000T0000Z-110927T2330Z/ HOCKLEY TX-LAMB TX- 625 PM CDT TUE SEP 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LAMB AND NORTHEASTERN HOCKLEY COUNTIES UNTIL 630 PM CDT... AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE MESONET SITE AT ANTON HAS OBSERVED A WIND GUST TO 44 MPH AT 615 PM. THIS STORM WAS LOCATED NEAR WHITHARRAL...OR 13 MILES NORTHEAST OF LEVELLAND...MOVING SOUTHWEST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING...AND AREAS OF BLOWING DUST THAT CAN REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DRIVERS SHOULD REDUCE SPEED AND TURN ON LOW BEAM HEADLIGHTS WHEN DRIVING INTO AREAS OF BLOWING DUST. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE IN LUBBOCK AT 8067451290. && LAT...LON 3355 10243 3386 10250 3392 10218 3362 10208 TIME...MOT...LOC 2323Z 057DEG 4KT 3374 10226 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:17 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 27, 3:17 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 317 PM CDT TUE SEP 27 2011 .SHORT TERM... DRY NORTH-NORTHWEST FLOW ALOFT TO CONTINUE TONIGHT AND WEDNESDAY. WEAK 300 MB CIRCULATION SPINNING SOUTHEAST THROUGH CENTRAL TEXAS WITH RIDGING OVER SOUTH PLAINS THIS EVENING...ANOTHER WEAK 300 MB TROUGH EXPECTED TO DIP SOUTHWARD ACROSS THE SOUTH PLAINS EARLY WEDNESDAY. LITTLE IMPACT ON MOST WEATHER ELEMENTS...THOUGH MID AND UPPER LEVEL MOISTENING THIS EVENING MAINLY WESTERN ZONES VERY WELL COULD LEAD TO A BIT OF VIRGA. SUB-CLOUD LAYER APPEARS TOO DRY YET TO CONSIDER BUMPING PRECIPITATION CHANCES INTO ANY OF THE MENTIONABLE LEVELS. SKIES SHOULD TREND CLEARER LATER TONIGHT AND WEDNESDAY AS TROUGH SLIDES SOUTH. CLOUD COVER VERY WELL COULD INFLUENCE OVER-NIGHT LOW TEMPERATURES BUT WITH LIGHT WINDS AND RELATIVELY DRY AIRMASS WE WILL TREND A BIT TOWARDS THE COOLER GUIDANCE AGAIN...ESPECIALLY OVER NORTHERN ZONES. ABOVE NORMAL HIGHS EXPECTED ON WEDNESDAY WITH MOST NET WARMING OVER THE ROLLING PLAINS AS FRONT WASHES OUT. LIGHT DOWNSLOPE COMPONENT ON THE CAPROCK MUCH OF THE DAY SHOULD PUSH HIGHS INTO LOW 90S MANY AREAS AGAIN. RMCQUEEN && .LONG TERM... STRONG JET ENERGY CURRENTLY NOSING INTO THE PACIFIC NW/SW CANADA WILL TRANSLATE EASTWARD AND HELP DISLODGE/REPLACE THE GREAT LAKES CUTOFF LOW BY LATE WEEK. AS THE SHORTWAVE TROUGH DIVES ACROSS THE UPPER MIDWEST IT WILL SEND A REINFORCING COLD FRONT THROUGH THE SOUTH PLAINS LATE THURSDAY. THE GFS CONTINUES TO ADVERTISE A CONVECTIVELY ACTIVE FROPA THURSDAY EVENING...THOUGH IT APPEARS TO BE ALSO OVER-FORECASTING AVAILABLE LOW-LEVEL MOISTURE. MOST OTHER GUIDANCE...WITH MORE PROBABLE MOISTURE/INSTABILITY FIELDS...KEEP THE FROPA DRY LOCALLY...AND AS SUCH HAVE MAINTAINED RATHER LOW POPS IN THE 10-15 PERCENT RANGE. BEFORE THE FRONTAL PASSAGE WE SHOULD SEE ANOTHER WARM DAY THURSDAY WITH HIGHS AROUND 10 DEGREES ABOVE AVERAGE. THEREAFTER...MODEST CAA ON BREEZY NORTHEASTERLY WINDS WILL DROP TEMPERATURES DOWN TO AROUND AVERAGE TO CLOSE OUT THE WORK WEEK. AN UA RIDGE WILL THEN ADVANCE ACROSS THE HIGH PLAINS THIS WEEKEND AND BRING A SLIGHT WARM UP ALONG WITH CONTINUED DRY CONDITIONS. ATTENTION WILL THEN TURN TO A BROAD TROUGH WORKING INTO THE WEST DURING THE EARLY/MIDDLE PARTS OF NEXT WEEK. WE COULD SEE WEAK SOUTHWEST FLOW ALOFT RETURN BY NEXT MONDAY OR TUESDAY...THOUGH THE BEST MID-LEVEL MOISTURE AND FORCING FOR SHOWER/STORM CHANCES ARE FORECAST TO REMAIN WEST OF THE FA. A LEAD SHORTWAVE TROUGH MAY EJECT FROM THE BROAD WESTERN TROUGH BY THE MIDDLE OF NEXT WEEK /DAY 8/ AND BRING A SLIGHTLY IMPROVED CHANCE OR PRECIPITATION...THOUGH DETAILS REMAIN SKETCHY THIS FAR OUT. OVERALL...MINIMAL CHANGES MADE TO THE ONGOING FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 53 89 56 83 52 / 10 10 10 10 10 TULIA 55 90 59 86 54 / 10 10 10 10 10 PLAINVIEW 56 90 60 87 54 / 10 10 10 10 10 LEVELLAND 57 90 60 88 56 / 10 10 10 10 10 LUBBOCK 60 90 62 89 57 / 10 10 10 10 10 DENVER CITY 59 90 60 89 56 / 10 10 10 10 10 BROWNFIELD 59 91 61 89 57 / 10 10 10 10 10 CHILDRESS 60 93 62 91 57 / 10 10 10 10 10 SPUR 58 92 63 92 58 / 10 10 10 10 10 ASPERMONT 59 93 64 94 60 / 10 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/23
Hazardous weather outlook, Sep 27, 6:41 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 641 AM CDT TUE SEP 27 2011 TXZ021>044-281145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 641 AM CDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
In the hours before
Special weather statement, Sep 27, 5:17 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 517 PM CDT TUE SEP 27 2011 TXZ028-034-272245- HOCKLEY-LAMB- 517 PM CDT TUE SEP 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY AND LAMB COUNTIES... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF LITTLEFIELD AND ANOTHER STRONG THUNDERSTORM JUST EAST OF LITTLEFIELD. THESE STORMS WERE DRIFTING SLOWLY WEST. PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. 24 LAT...LON 3367 10260 3392 10261 3393 10215 3368 10214 TIME...MOT...LOC 2215Z 081DEG 2KT 3380 10247
Special weather statement, Sep 27, 5:55 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
555 PM CDT TUE SEP 27 2011
TXZ028-029-034-272315-
HALE-HOCKLEY-LAMB-
555 PM CDT TUE SEP 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR HOCKLEY...LAMB AND HALE
COUNTIES...
AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF COTTON CENTER. ANOTHER
STRONG THUNDERSTORM WAS LOCATED WEST OF ANTON. THESE STORMS WERE
DRIFTING SLOWLY WEST. STRONG OUTFLOW WINDS CAN EXTEND SOME DISTANCE
FROM THE MAIN THUNDERSTORM SO BE ALERT TO CHANGING WEATHER NEAR
YOU.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 55 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...AND BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.
GUSTY WINDS WILL RESULT IN AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITIES TO BELOW 1 MILE AT TIMES. STAY AWAY FROM HIGH
OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.
24
LAT...LON 3412 10192 3383 10193 3383 10208 3372 10208
3370 10261 3411 10261
TIME...MOT...LOC 2251Z 081DEG 2KT 3380 10249The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 6:19 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 11 min |
| Sep 27, 6:34 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.